Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 52, NWS Melbourne, FL

June 26, 1995Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1995, 4:11 PM EDT for Brevard County, Florida. It was in force for 64 min.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 4:11 PM EDT (20:11 UTC)
Expired
Jun 26, 1995, 5:15 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 262011 RRA
SVRMLB
FLC009-262115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...SOUTHERN BREVARD COUNTY
 
 
AT 410 PM...DOPPLER RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORM
7 MILES SOUTHWEST OF MELBOURNE. THE STORM WAS MOVING RAPIDLY EAST AT
30 MPH AND WILL REACH FROM MELBOURNE TO PALM BAY AND MALABAR BEFORE
430 PM AND MOVE ACROSS THE COAST BETWEEN 430 AND 500 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
GLITTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:22 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 26, 2:22 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
222 PM EDT MON JUN 26 1995

STRONG MOISTURE GRADIENT PERSISTS BETWEEN DRY AIR ASSOCIATED WITH
UPPER LEVEL RIDGE OVER SOUTHWEST ATLANTIC INTO SOUTH FL WHILE DEEP
MOISTURE CONTINUES ACROSS CENTRAL AND NORTH FL. THE RECENT TREND OF
THE MODELS HAS BEEN TO DRY OUT CENTRAL FL WHILE KEEPING NORTH FL WET.
THE FORECAST CHALLENGE WILL BE TO DETERMINE HOW QUICKLY THIS DRYING
TREND WILL OCCUR...ESPECIALLY AFTER SEVERAL FALSE STARTS.

THE MODELS AGREE ON MAINTAINING MOISTURE PLUME FROM THE GULF ACROSS
NORTHERN FL. WITH WARM MOIST AIRMASS IN PLACE ACROSS CENTRAL
FL...SHOWERS AND STORMS SHOULD FORM IN THIS AIRMASS WITH ADDED LIFT
DUE TO MESOSCALE INTERACTIONS FROM NORTH FL CONVECTION(I.E.
DIFFERENTIAL HEATING AND BOUNDARIES). DRIER AIR AND CLOSER PROXIMITY
TO DEEP LAYER RIDGE SHOULD DECREASE COVERAGE ACROSS AREA 3...SO
FORECAST POPS WILL DECREASE FROM NORTH TO SOUTH. I WILL MAINTAIN
HIGHER POPS THAN MODELS DUE TO PERSISTENCE.

@1...VOLUSIA LAKE SEMINOLE ORANGE
@2...OSCEOLA BREVARD INDIAN RIVER
@3...MARTIN ST LUCIE OKEECHOBEE

MCO 72/90 72/91 3535
DAB 71/89 72/89 4645
MLB 73/90 73/90 3535

PETERSEN

In the hours before

Special weather statement, Jun 26, 11:23 AM EDT, 4 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-261730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1123 AM EDT MON JUN 26 1995

MOIST AND UNSTABLE CONDITIONS WILL PERSIST OVER EAST CENTRAL FLORIDA
TODAY. AN AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST FROM THE GULF
OF MEXICO WILL INCREASE IN COVERAGE THIS AFTERNOON...PRODUCING
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. STRONG
THUNDERSTORMS ARE ALSO POSSIBLE TODAY...PARTICULARLY IN THE AREA FROM
LAKE KISSIMMEE TO VERO BEACH SOUTH TO LAKE OKEECHOBEE AND JUPITER
INLET.

THE PRIMARY THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY
RAINS....CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH.
LOCALIZED FLOODING MAY OCCUR IN POORLY DRAINED AND LOW LYING AREAS.
ADDITIONALLY...STRONGER THUNDERSTORMS MAY PRODUCE HAIL.

MARINE OUTLOOK...STORMS WILL MOVE OFF THE PENINSULA BY MID TO LATE
AFTERNOON AND CONTINUE MOVING EAST NORTHEAST NEAR 25 MPH. THESE
THUNDERSTORMS MAY PRODUCE LOCALLY ROUGH SEAS...DEADLY CLOUD TO WATER
LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAIN. ISOLATED WATERSPOUTS
AND WIND GUSTS TO 40 KNOTS ARE ALSO POSSIBLE.

PETERSEN

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.